MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP HBSAG ASSAY; HBS IMMUNOASSAY,

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP HBSAG ASSAY; HBS IMMUNOASSAY,
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause for the (b)(6) advia centaur xp hbsag result is unknown.The customer's runs approximately 1500 patient samples per month, and there have been no other (b)(6) results.Quality control (qc) results have been within acceptable ranges.Siemens is investigating.The instruction for use (ifu) under the interpretation of results section states the following: "for diagnostic purposes, the advia centaur hbsag test results should always be assessed in conjunction with the patient's medical history, clinical examination, and other findings." "it is recognized that the current methods for the detection of hepatitis b surface antigen may not detect all potentially infected individuals.A nonreactive test result does not exclude the possibility of exposure to or infection with hepatitis b.A nonreactive test result in individuals with prior exposure to hepatitis b may be due to antigen levels below the detection limit of this assay or lack of antigen reactivity to the antibodies in this assay.".
 
Event or Problem Description
A (b)(6) advia centaur xp hbsag (hbs) result was obtained on a patient sample and considered (b)(6) compared to alternate hbsag test method results.The customer performed repeat advia centaur xp hbsag testing of the patient sample and the result was (b)(6).The sample was tested on two other alternate hbsag test methods, and the results were (b)(6).The patient sample was diluted with saline, and the advia centaur xp hbsag result was (b)(6).A (b)(6) result was reported to the physician.Patient treatment was not prescribed or altered.There was no report of adverse health consequences due to the (b)(6) advia centaur xp hbsag result.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2017-00177 on 08/04/2017 for a (b)(6).08/16/17 - additional information: based on the information provided this patient fits the chronic (b)(6) virus infection profile since the patient has a pre-existing medical condition (b)(6) patient), (b)(6).The affected patient is (b)(6).Siemens recommended to the customer to evaluate the patient sample by diluting with the negative quality control (qc) material, however saline was used.The patient sample is not kept onsite, and is not available for further testing.No conclusion can be drawn.The instruction for use (ifu) under the interpretation of results section states the following: "for diagnostic purposes, the advia centaur hbsag test results should always be assessed in conjunction with the patient's medical history, clinical examination, and other findings." "it is recognized that the current methods for the detection of hepatitis b surface antigen may not detect all potentially infected individuals.A nonreactive test result does not exclude the possibility of exposure to or infection with hepatitis b.A nonreactive test result in individuals with prior exposure to hepatitis b may be due to antigen levels below the detection limit of this assay or lack of antigen reactivity to the antibodies in this assay." the instrument is performing within specifications.No further evaluation of the device is required.

Brand Name
ADVIA CENTAUR XP HBSAG ASSAY
Common Device Name
HBS IMMUNOASSAY,
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key6768384
Report Number1219913-2017-00177
Device Sequence Number2064770
Product Code LOM
UDI-Device Identifier00630414472867
UDI-Public00630414472867
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030049
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/14/2018
Device Model NumberN/A
Device Catalogue Number10309057
Device Lot Number063191
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/02/2017
Supplement Date Received by Manufacturer08/16/2017
Initial Report FDA Received Date08/04/2017
Supplement Report FDA Received Date08/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age29 YR